Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 211, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 24, 2015, 2:08 PM CDT for Schuyler County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2015, 2:08 PM CDT (19:08 UTC)
- Expired
- Jul 24, 2015, 2:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Schuyler County, MO
The radar
The Des Moines radar (KDMX), 168 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
362
WUUS53 KEAX 241908
SVREAX
MOC197-241945-
/O.NEW.KEAX.SV.W.0211.150724T1908Z-150724T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
208 PM CDT FRI JUL 24 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCHUYLER COUNTY IN NORTHEASTERN MISSOURI...
* UNTIL 245 PM CDT
* AT 208 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LANCASTER...
MOVING SOUTH AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LANCASTER...QUEEN CITY...GREENTOP...DOWNING AND GLENWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4035 9235 4035 9256 4055 9269 4056 9268
4056 9270 4059 9271 4059 9267 4060 9236
TIME...MOT...LOC 1908Z 338DEG 29KT 4052 9245
HAIL...1.00IN
WIND...60MPH
$$
CUTTER1 follow-up statement
946
WWUS53 KEAX 241939
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
239 PM CDT FRI JUL 24 2015
MOC197-241949-
/O.EXP.KEAX.SV.W.0211.000000T0000Z-150724T1945Z/
SCHUYLER MO-
239 PM CDT FRI JUL 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR SCHUYLER COUNTY WILL EXPIRE AT
245 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4035 9235 4035 9256 4055 9269 4056 9268
4056 9270 4059 9271 4059 9267 4060 9236
TIME...MOT...LOC 1935Z 338DEG 29KT 4052 9245
$$
LEIGHTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 11:14 AM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 24, 11:14 AM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1114 AM CDT FRI JUL 24 2015
.UPDATE...
Issued at 1114 AM CDT FRI JUL 24 2015
Cloud cover from decaying convection over western Missouri and far
eastern Kansas has suppressed temperatures a bit this morning,
however most areas in excessive heat warning and heat advisory should
see a good deal of sunshine the rest of the day. Have bumped
afternoon high temperatures down slightly but heat index values still
should be well within advisory criteria late this afternoon and
approaching warning criteria in western Missouri and eastern Kansas.
No changes at this time to current headlines. Will need to monitor
on-going convection over Iowa as its current trajectory if it holds
together would clip north central and northeast Missouri later this
afternoon.
&&
.DISCUSSION...
Issued at 323 AM CDT FRI JUL 24 2015
Oppressive heat makes a return today. 850 hPa temps around 24C and
dewpoints in the middle to upper 70s look to give conditions very
similar to Jul 13 when heat index values reached the 110 to 115
range. Similar heat index values appear likely today especially across
eastern KS and far western MO, so the excessive heat warning was
expanded to include all counties along the state line. This is of
course assuming early morning storms over northern KS don't send
thick high clouds into the region for much of the day. If this occurs
then temperatures may not make it out of the upper 80s/lower 90s
although humidity levels will still be oppressive either way.
Heat and humidity this afternoon will yield an extremely unstable
airmass although we'll be lacking any clear forcing mechanism. Still,
given the lack of any appreciable inversion aloft, it wouldn't take
much to spark a few storms so slight chance PoPs were added to
today's forecast. Will also need to watch storms over northern IA
which several high-res models want to dive due south into our area
later today. This would require a strong cold pool to develop and
doesn't appear too likely to occur at this point, unless additional
storms can develop further southwest.
A more organized area of thunderstorms may develop tonight when a
weak impulse will traverse the northern periphery of the upper ridge
to the south. This appears most likely to impact northern MO and
perhaps far northeast KS where locally heavy rain is a possibility.
Saturday could see temperatures and humidity levels again approach
dangerous levels, but a lot of this will depend on any rain and
clouds from early morning convection. Due to the uncertainty,
decided not to extend any heat headlines into Saturday for now other
than the heat advisory that is already in place for the KC metro. A
continued unstable and weakly capped airmass could allow a few storms
to develop at any time during the day, although the highest chances
will again be during the overnight hours when another convective
complex could spread across parts of the area. Will again need to
watch for heavy rain potential with this activity which could persist
into Sunday.
Upper ridge will strengthen a bit by Monday and Tuesday which will
finally shift the storm track further to our north and east. This
will also allow hot temperatures to build back into the area
particularly on Tuesday.
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday Morning)
Issued at 620 AM CDT FRI JUL 24 2015
Storms over northeast KS should begin to weaken shortly, and
confidence is not terribly high that they can last long enough to
impact the KC area airports. After this activity dissipates, there
could be a very isolated storm again this afternoon with betterchances
later tonight particularly just to the north of KC.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...EXCESSIVE HEAT WARNING until 9 PM CDT this evening for KSZ025-
057-060-102>105.
HEAT ADVISORY from 9 PM this evening to 9 PM CDT Saturday for
KSZ103>105.
MO...HEAT ADVISORY until 9 PM CDT this evening for MOZ001>005-013>015-
022>024-030>032-038>040-044>046-054.
EXCESSIVE HEAT WARNING until 9 PM CDT this evening for MOZ011-
012-020-021-028-029-037-043-053.
HEAT ADVISORY from 9 PM this evening to 9 PM CDT Saturday for
MOZ028-029-037.
&&
UPDATE...Mitchell
DISCUSSION...Hawblitzel
AVIATION...HawblitzelHazardous weather outlook, Jul 24, 4:51 AM CDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 451 AM CDT FRI JUL 24 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 451 AM CDT FRI JUL 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT HEAT INDICES ACROSS MUCH OF THE AREA WILL RANGE FROM 105 TO 115 DEGREES TODAY. ISOLATED SEVERE STORMS WILL BE POSSIBLE TONIGHT NORTH OF INTERSTATE 70 WITH THE THREAT BEING DAMAGING WINDS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A HEAT ADVISORY MAY ALSO BE NEEDED ON SATURDAY AS HEAT INDEX VALUES MAY RISE TO 105-110 OVER MUCH OF THE AREA. THERE WILL BE A CHANCE FOR SEVERE STORMS SATURDAY NIGHT ACROSS MUCH OF THE AREA WITH MAIN THREAT BEING DAMAGING WINDS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Jul 24, 1:53 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
153 PM CDT FRI JUL 24 2015
MOZ007-008-241915-
PUTNAM MO-SCHUYLER MO-
153 PM CDT FRI JUL 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SCHUYLER AND EASTERN
PUTNAM COUNTIES UNTIL 215 PM CDT...
AT 152 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
UNIONVILLE...MOVING SOUTH AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
UNIONVILLE...WORTHINGTON...LIVONIA AND LEMONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4038 9268 4039 9306 4058 9308 4059 9307
4059 9269
TIME...MOT...LOC 1852Z 357DEG 32KT 4051 9290
CUTTERThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:05 AM CDT | Special Weather Statement | EAX | Buchanan | 40 min |
| Jul 24, 7:34 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton, Platte | 15 min |
| Jul 24, 1:53 PM CDT | Special Weather Statement | EAX | Putnam | 22 min |
| Jul 24, 1:58 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler, Sullivan | 32 min |
| Jul 24, 2:28 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler | 47 min |
| Jul 24, 2:51 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Sullivan | 24 min |
| Jul 24, 3:14 PM CDT | Special Weather Statement | EAX | Macon | 31 min |
| Jul 24, 3:24 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Macon | 36 min |
| Jul 24, 3:53 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn, Macon, Randolph | 37 min |
| Jul 24, 4:15 PM CDT | Special Weather Statement | EAX | Chariton | 45 min |
| Jul 24, 4:46 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Saline | 29 min |
| Jul 24, 5:38 PM CDT | Areal Flood Advisory | EAX | Cooper, Pettis | 3 hr |
| Jul 24, 5:42 PM CDT | Special Weather Statement | EAX | Cooper | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.